×

zbMATH — the first resource for mathematics

The drift of a one-dimensional self-avoiding random walk. (English) Zbl 0792.60097
We prove that a self-avoiding random walk on the integers with bounded increments grows linearly. We characterize its drift in terms of the Frobenius eigenvalue of a certain one-parameter family of primitive matrices. As an important tool, we express the local times as a two-block functional of a certain Markov chain, which is of independent interest.
Reviewer: W.König (Zürich)

MSC:
60K35 Interacting random processes; statistical mechanics type models; percolation theory
60G50 Sums of independent random variables; random walks
58E30 Variational principles in infinite-dimensional spaces
60F10 Large deviations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Aldous, D.J.: Self-intersections of 1-dimensional random walks. Probab. Theory Relat. Fields72, 559-587 (1986) · Zbl 0602.60055
[2] Bolthausen, E.: On self-repellent one-dimensional random walks. Probab. Theory Relat. Fields86, 423-441 (1990) · Zbl 0691.60060
[3] Deuschel, J.-D., Stroock, D.W.: Large deviations. Boston: Academic Press 1989 · Zbl 0705.60029
[4] Ellis, R.: Entropy, large deviations, and statistical mechanics. Grundlehren der mathematischen Wissenschaften vol. 271. New York: Springer 1984
[5] Freed, K.F.: Polymers as self-avoiding walks. Ann. Appl. Probab.9, 537-556 (1981) · Zbl 0468.60097
[6] Greven, A., den Hollander, F.: A variational characterization of the speed of a one-dimensional self-repellent random walk. Ann. Appl. Probab. (to appear) · Zbl 0784.60094
[7] König, W.: The drift of a one-dimensional self-repellent random walk with bounded increments (in preparation) · Zbl 0810.60095
[8] Kusuoka, S.: Asymptotics of the polymer measure in one dimension. Infinite dimensional analysis and stochastic processes, Sem. Meet. Bielefeld 1983. Albeverio, S. (ed.). Res. Notes Math. vol. 124, pp. 66-82. Pitman Advanced Publishing Program. Boston: Pitman 1985
[9] Seneta, E.: Non-negative matrices and Markov chains. New York: Springer 1981 · Zbl 0471.60001
[10] Varadhan, S.R.S.: Asymptotic probabilities and differential equations. Commun. Pure Appl. Math.XIX, 261-286 (1966) · Zbl 0147.15503
[11] Westwater, J.: On Edward’s model for polymer chains. Trends and developments in the eighties. Albeverio, S., Blanchard, P. (eds.). Bielefeld encounters in Math./Phys. Singapore: World Scientific 1984
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.